Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

April 16, 2021Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Apr 16, 2021, 4:13 AM CDT for Saint Landry Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2021, 4:13 AM CDT (09:13 UTC)
Expired
Apr 16, 2021, 5:00 AM CDT
In force
47 min
Issued by
NWS Lake Charles, LA

County Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 119 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS84 KLCH 160913
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
413 AM CDT Fri Apr 16 2021
 
LAZ033-043>045-161000-
Acadia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
413 AM CDT Fri Apr 16 2021

...SPECIAL WEATHER STATEMENT...

At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grand Prairie to near Sunset. Movement was
east at 55 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Catahoula, Breaux Bridge, Carencro, Church Point, Krotz
Springs, Leonville, Arnaudville, Melville, Palmetto, Sunset, Port
Barre, Henderson, Washington, Grand Coteau, Cankton, Butte La Rose,
Prairie Ronde, Atchafalaya National Wildlife Refuge and Lawtell.

LAT...LON 3019 9168 3040 9226 3057 9223 3057 9221
      3065 9220 3068 9217 3077 9217 3077 9218
      3084 9217 3078 9177 3067 9173 3066 9175
      3056 9176 3051 9173 3050 9175 3050 9170
      3045 9164
TIME...MOT...LOC 0913Z 291DEG 46KT 3068 9207 3045 9210 

$$

Stigger/87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 16, 3:19 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 16, 3:19 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
319 AM CDT Fri Apr 16 2021

.DISCUSSION...

.Short Term (Today through Saturday)...Main forecast issue will be
POPs and potential storm hazards for today.

Very good short wave energy is continuing to develop MCSs across
northeast Texas and moving into western sections of the forecast
area. Some hail producing storms were able to be sustained as they
entered southeast Texas.  Will continue to see increasing
development of showers and storms today. 00Z LCH sounding is showing
fairly steep lapse rates so some more hail producing storms will be
likely.  However, the main threat will be for heavy rain especially
for today and early tonight  (PWATs are progged near 2 inches) so
will maintain flash flood watch for Louisiana parishes through noon
Saturday. Although cold front will be moving through the area late
tonight, will likely have post frontal shower activity especially
over southern areas.

High temperatures today and Saturday will be near 70 which is below
normal for the area.  Lows tonight will be mainly in the upper 50s
to lower 60s.

.Long Term  (Saturday night through Thursday)...Main forecast issue
will be temperatures and POPs very late in the period.

Upper trough pattern over the western U.S. will continue through
early next week with periodic short wave energy moving through zonal
flow in the upper Gulf. Sufficient moisture will be available
Saturday night for showers mainly over southern eastern areas. Much
drier air is forecasted beginning Sunday and continuing at least
through the middle of next week. While some upper energy may move
over the area, moisture suppressed to the south.  Upper trough will
dig into the southwest U.S. late next week. A reinforcing cold front
is expected to move through the area on Tuesday. Believe Thursday
will stay dry but will likely need to raise POPs thereafter.

Temperatures overall will remain at or below normal.

.Marine...Onshore flow will continue through tonight with moderate
offshore flow forecasted behind the front on Saturday. At this
time, believe winds will be below SCA criteria. High pressure will
build over the area on Sunday. North to northeast flow will be
maintained through early next week as reinforcing high pressure
builds again over the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  58  68  48 /  80  90  20  20
LCH  75  63  71  53 /  70  70  30  40
LFT  72  63  70  53 /  70  60  40  50
BPT  75  61  70  51 /  70  60  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday afternoon for LAZ027>033-
     041>045-052>055-073-074.

TX...None.
GM...None.
&&

PUBLIC...04
Hazardous weather outlook, Apr 15, 3:45 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
345 PM CDT Thu Apr 15 2021

TXZ180-201-215-216-259>262-162045-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
345 PM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated, mainly light showers, will be possible this afternoon and
early this evening. Precipitation will increase after midnight
through Friday morning as an upper level disturbance moves across the
area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to widespread showers and thunderstorms will persist Friday
into Friday night as a cold front approaches. A few of these storms
could be strong to severe with damaging winds and large hail being
the primary threats. The front will move through Saturday morning
with isolated showers possible in it's wake through Saturday
afternoon.

Drier conditions are expected Sunday through mid next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-041>045-052>055-073-074-162045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
345 PM CDT Thu Apr 15 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...This afternoon and tonight.
Isolated, mainly light showers, will be possible this afternoon and
early this evening. Precipitation will increase after midnight
through Friday morning as an upper level disturbance moves across the
area.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to widespread showers and thunderstorms will persist Friday
into Friday night as a cold front approaches. A few of these storms
could be strong to severe with damaging winds and large hail being
the primary threats. Some storms will also be capable of producing
heavy rainfall that could lead to localized flash flooding. The
front will move through Saturday morning with isolated showers
possible in it's wake through Saturday afternoon.

Drier conditions are expected Sunday through mid next week.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-162045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
345 PM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Isolated, mainly light showers, will be possible this afternoon and
early this evening across the coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to widespread showers and thunderstorms will redevelop
Friday into Friday night as a cold front approaches. A few of these
storms could be strong to severe with damaging winds and large hail
being the primary threats. Some storms will also be capable of
producing heavy rainfall. The front will move through Saturday
morning with isolated showers possible in it's wake through Saturday
afternoon.

Drier conditions are expected Sunday through mid next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 16, 12:24 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1224 AM CDT FRI APR 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             2 NNW CALL              30.64N 93.89W
04/16/2021  M0.50 INCH       JASPER             TX   COCORAHS

            5 MINUTE DURATION OF HAIL AVERAGING AROUND 1/2 INCH.

&&

JRUA
Special weather statement, Apr 16, 1:59 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
159 AM CDT Fri Apr 16 2021

TXZ180-259-160730-
Northern Jasper TX-Tyler TX-
159 AM CDT Fri Apr 16 2021

...SPECIAL WEATHER STATEMENT...

At 159 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chester, moving east at 55 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Town Bluff,
Rockland, Browndell, Roganville, Magnolia Springs, Harrisburg and Sam
Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3106 9456 3105 9449 3103 9447 3111 9406
      3114 9403 3116 9391 3095 9386 3072 9388
      3071 9459 3101 9466
TIME...MOT...LOC 0659Z 259DEG 49KT 3092 9459

Stigger/87
Special weather statement, Apr 16, 2:35 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
235 AM CDT Fri Apr 16 2021

TXZ180-259-260-160800-
Northern Newton TX-Northern Jasper TX-Tyler TX-
235 AM CDT Fri Apr 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TYLER...NORTHWESTERN
NEWTON AND JASPER COUNTIES UNTIL 300 AM CDT...

At 234 AM CDT, Doppler radar was tracking a strong thunderstorm near
Town Bluff, moving east at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jasper, Newton, Kirbyville, Call, Ebenezer, Fred, Town Bluff, Trout
Creek, Farrsville, Magnolia Springs, Mayflower, Mt. Union, Spurger,
Jamestown, Roganville, Harrisburg, Sam Rayburn Dam, Bleakwood and
Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3055 9434 3102 9437 3115 9366 3055 9375
TIME...MOT...LOC 0734Z 269DEG 44KT 3074 9419

Stigger/87
Special weather statement, Apr 16, 3:06 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
306 AM CDT Fri Apr 16 2021

LAZ027-028-030>032-160830-
Evangeline LA-Allen LA-Beauregard LA-Vernon LA-Rapides LA-
306 AM CDT Fri Apr 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...NORTHERN
EVANGELINE...NORTHEASTERN BEAUREGARD...SOUTHEASTERN VERNON AND
NORTHEASTERN ALLEN PARISHES UNTIL 330 AM CDT...

At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grant, or near Elizabeth, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Ridder, Oakdale, Ville Platte, Rosepine, Glenmora, Cheneyville,
Elizabeth, Turkey Creek, Pitkin, Sugartown, Mittie, Grant, Pine
Prairie, Bayou Chicot, Fullerton, Chicot State Park, Allen Parish
Airport, Tulla, Beaver and Cravens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3072 9338 3102 9338 3103 9229 3069 9227
TIME...MOT...LOC 0806Z 270DEG 48KT 3081 9286
Special weather statement, Apr 16, 3:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Fri Apr 16 2021

LAZ031>033-043-160915-
Acadia LA-St. Landry LA-Evangeline LA-Allen LA-
330 AM CDT Fri Apr 16 2021

...SPECIAL WEATHER STATEMENT...

At 330 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oakdale to near Oberlin. Movement was east at
35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Eunice, Oakdale, Ville Platte, Church Point, Mamou, Turkey
Creek, Morrow, Sunset, Pine Prairie, Washington, Cankton,
Chataignier, Bayou Chicot, Prairie Ronde, Indian Lake, Savoy,
Duralde, Allen Parish Airport and Lawtell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3090 9260 3086 9224 3085 9224 3085 9218
      3083 9202 3034 9209 3056 9275 3090 9270
TIME...MOT...LOC 0830Z 284DEG 32KT 3083 9265 3062 9268

Stigger/87
Special weather statement, Apr 16, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
413 AM CDT Fri Apr 16 2021

LAZ033-043>045-161000-
Acadia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
413 AM CDT Fri Apr 16 2021

...SPECIAL WEATHER STATEMENT...

At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grand Prairie to near Sunset. Movement was
east at 55 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Catahoula, Breaux Bridge, Carencro, Church Point, Krotz
Springs, Leonville, Arnaudville, Melville, Palmetto, Sunset, Port
Barre, Henderson, Washington, Grand Coteau, Cankton, Butte La Rose,
Prairie Ronde, Atchafalaya National Wildlife Refuge and Lawtell.

LAT...LON 3019 9168 3040 9226 3057 9223 3057 9221
      3065 9220 3068 9217 3077 9217 3077 9218
      3084 9217 3078 9177 3067 9173 3066 9175
      3056 9176 3051 9173 3050 9175 3050 9170
      3045 9164
TIME...MOT...LOC 0913Z 291DEG 46KT 3068 9207 3045 9210

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 11:57 PM CDTSevere Thunderstorm WarningLCHBeauregard48 min
Apr 16, 3:06 AM CDTSpecial Weather StatementLCHEvangeline24 min
Apr 16, 3:11 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu34 min
Apr 16, 3:30 AM CDTSpecial Weather StatementLCHEvangeline45 min
Apr 16, 3:44 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis31 min
Apr 16, 4:12 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis33 min
Apr 16, 4:33 AM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion42 min
Apr 16, 5:11 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion64 min
Apr 16, 10:34 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin57 hr
Apr 16, 4:22 PM CDTSmall Craft AdvisoryLCH35 hr
Apr 15, 11:20 PM CDTSpecial Weather StatementLCHJasper, Tyler40 min
Apr 16, 1:59 AM CDTSpecial Weather StatementLCHJasper, Tyler31 min
Apr 16, 2:35 AM CDTSpecial Weather StatementLCHJasper, Newton25 min
Apr 16, 2:43 AM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler32 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.